Aa
A
A
A
Close
Women's Health: Postpartum Community
26.1k Members
Avatar universal

Depo and Spotting

I've been on Depo Provera for 9 months.  And have been having a lot of irregular spotting and cramping.  This is the second time I've been on Depo and the first time I had no problems.  This time I spot heavily, have severe cramping on my right side and am nauseous.  Why?
2 Responses
189192 tn?1261345228
I don't know the reason... but many moons ago when I was on depo.. I would be fine for the first 3 wks after the shot and spot for over two months until the next shot.. this went on for a year, until I gave up..

good luck
93532 tn?1349374050
Plenty of women experience the same thing, I was lucky enough to not have another period while on the shot. I used to joke that the way depo worked is that with some women they spotted so much they never wanted to have sex anyway (poor joke, I know)

There are other forms of birth control out there that may work better if the spotting is a problem. It takes some time for depo to work out of your system, so these side effects could continue for a little while after ceasing the shot.
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.